Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 191, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 6, 2004, 8:01 PM CDT for Jeff Davis County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2004, 8:01 PM CDT (01:01 UTC)
- Expired
- Jun 6, 2004, 8:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 221 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 3521 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
988
WUUS54 KMAF 070101
SVRMAF
TXC243-070145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
801 PM CDT SUN JUN 6 2004
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JEFF DAVIS COUNTY IN SOUTHWEST TEXAS
* UNTIL 845 PM CDT
* AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
EXTREME SOUTHERN JEFF DAVIS COUNTY...OR 8 MILES SOUTHEAST OF
FORT DAVIS...MOVING SOUTH AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL AREAS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3063 10378 3054 10396 3043 10392 3043 10381
3053 10367
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:43 PM CDT, 6 hours 18 minutes earlier.
Area forecast discussion, Jun 6, 1:43 PM CDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 143 PM CDT SUN JUN 6 2004 .SHORT TERM... MANY BOUNDARIES AND MCVS ABOUT AND HARD TO PIN CONVECTIVE CHANCES ON ANY ONE FEATURE. HOWEVER...BELIEVE BEST LIKELIHOOD FOR CONVECTIVE INITIATION WILL BE OVER THE MOUNTAINS AND ALONG THE DRYLINE. DEEP LAYER SHEAR IS WEAKER THAN LAST NIGHT...CONSEQUENTLY THE SEVERE THREAT DOESNT APPEAR TO BE AS HIGH...BUT THE POTENTIAL FOR SOME STORMS TO PUSH CRITERIA CANNOT BE DISCOUNTED. ADDITIONALLLY...THE CHANCES FOR A NOCTURNAL MCS ARENT AS GREAT TONIGHT EITHER. THE PREVIOUS SET OF GRIDS HAS THIS REASONING IN PLACE AND ONLY MINOR ADJUSTMENTS WERE MADE TO POPS...SKIES...AND WINDS. QPF VALUES WILL BE HIGHEST THIS EVENING INVOF THE DAVIS MOUNTAINS. HAVE TRENDED MIN TEMPS TONIGHT TOWARD A BLEND OF PERSISTENCE AND A CONSENSUS OF GUIDANCE SOLUTIONS. .LONG TERM... THE LARGE SCALE PATTERN WILL CONTINUE TO BE DOMINATED BY A DIRTY RIDGE OVER THE SOUTHERN ROCKIES THROUGH MONDAY. MEANWHILE A LONGWAVE MID/UPPER TROUGH WILL BEGIN TO AMIPLIFY/DIG OVER THE WESTERN U.S. AS SOUTHWESTERLY MID LEVEL FLOW SPREADS OVER THE ROCKIES BY LATE MONDAY...LEE TROUGHING WILL INCREASE AND A DRYLINE WILL TIGHTEN ALONG THE HIGHER TERRAIN AND ADJACENT PLAINS. ALTHOUGH INITIALLY LIMITED...LOW LEVEL MOISTURE WILL INCREASE WITH SOUTHEAST UPSLOPE FLOW AND SLOWLY DECREASING HEIGHTS. THEREFORE WILL GO WITH SLIGHT CHANCE/CHANCE POPS ACROSS THE WESTERN CWFA IN PROXIMITY TO THE BOUNDARY/TERRAIN LATE MONDAY. DEEP LAYER SHEAR APPEARS WEAK SO PROSPECTS FOR ORGANIZED CONVECTION ARE SLIM. FORECAST SOUNDINGS DEPICT AN INVERTED-V PBL SO ISOLATED SEVERE WIND GUSTS ARE POSSIBLE. TEMPERATURES WILL REMAIN NEAR/SLIGHT ABOVE SEASONAL NORMS THROUGH MID WEEK. THIS AS A DRYLINE WILL LIKELY SLOSH ACROSS THE AREA ON TUESDAY. AS THE WESTERN U.S. LONGWAVE TROUGH AXIS APPROACHES THE FOUR CORNERS REGION WEDNESDAY...HEIGHT FALLS ACROSS THE WEST MAY AID IN MAINTAINING LOW LEVEL MOISTURE/DRYLINE ACROSS THE REGION...AND WILL MENTION ISOLATED CONVECTION ACROSS MAINLY THE WESTERN CWFA IN PROXIMITY TO MOUNTAINS AND WEAK FORCING. A SHORTWAVE WILL EJECT OUT OF THE CENTRAL ROCKIES ACROSS THE CENTRAL/NORTHERN PLAINS ON FRIDAY. AS THIS OCCURS MID LEVEL FLOW WILL BECOME NEAR ZONAL OVER THE SOUTHERN ROCKIES...AND THE LEE TROUGHING WILL LIKELY INCREASE AND SHIFT EAST INTO THE PLAINS. LOW LEVEL WINDS WILL VEER OVER MOST OF THE REGION BY LATE IN THE WORK WEEK. DOWNSLOPE WINDS WILL PROMOTE A DRYING/WARMING TREND INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 67 96 70 92 / 20 0 0 0 CARLSBAD NM 67 100 67 96 / 30 20 20 10 DRYDEN TX 71 94 73 93 / 20 0 0 0 FORT STOCKTON TX 71 98 72 94 / 30 10 10 0 GUADALUPE PASS TX 67 95 65 89 / 20 20 20 10 HOBBS NM 69 98 66 93 / 20 10 10 10 MARFA TX 58 92 61 89 / 30 30 30 10 MIDLAND INTL AIRPORT TX 69 97 70 92 / 20 0 0 0 ODESSA TX 71 97 70 94 / 20 0 0 0 WINK TX 73 102 70 97 / 30 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...NONE. NM...NONE. && 70/10
Hazardous weather outlook, Jun 6, 2:38 PM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 238 PM CDT SUN JUN 6 2004 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071000- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 238 PM CDT (138 PM MDT) SUN JUN 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. A FEW STORMS MAY APPROACH SEVERE LEVELS...AND WILL BE CAPABLE OF PRODUCING WIND GUSTS NEAR 60 MPH AND HAIL TO THE SIZE OF PENNIES. THESE STORMS ARE EXPECTED TO DIMINISH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT http://www.srh.noaa.gov/maf.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:54 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.